Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 59, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 23, 2018, 12:54 AM CDT for Val Verde County, Texas. It took effect at Sep 23, 2018, 5:31 AM CDT. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2018, 12:54 AM CDT (05:54 UTC)
- In effect from
- Sep 23, 2018, 5:31 AM CDT
- Expired
- Sep 24, 2018, 8:15 AM CDT
- In force
- 27 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 78 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Devils River at Pafford Crossing near Comstock (CMKT2).
- Action stage
- 4 ft
- Minor stage
- 5 ft
- Moderate stage
- 6 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08449400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
540
WGUS44 KEWX 230554
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
1254 AM CDT Sun Sep 23 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Devils River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC465-232354-
/O.NEW.KEWX.FL.W.0059.180923T1715Z-180924T1315Z/
/CMKT2.2.ER.180923T1715Z.180923T2100Z.180924T0115Z.NO/
1254 AM CDT Sun Sep 23 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Devils River At Pafford Crossing nr Comstock.
* from this afternoon to Monday morning...or until the warning is cancelled.
* At 12:15 AM Sunday the stage was 2.7 feet (0.8 meters).
* Flood stage is 5.0 feet (1.5 meters).
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to rise to
near 6.1 feet 1.9 meters by late this afternoon. The river will fall below
flood stage by this evening.
* Impact...At 6.0 feet...(1.8 meters), Moderate lowland flooding over 1/4 mile
wide covers the right bank to the canyon walls. The turbulent flow can wash
motorists, campers, and equipment downstream from Pafford Crossing to Amistad
Reservoir. Livestock are cut off and potentially drowned below Juno to Amistad
Reservoir.
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Pafford Crossing 4 5 2.7 Sun 12 AM 5.4 2.8 2.7 2.7 2.8
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Pafford Crossing 1 2 0.8 Sun 12 AM 1.6 0.9 0.8 0.8 0.9
&&
LAT...LON 2968 10103 2971 10095 2966 10089 2956 10092
2953 10100 2963 10097
$$2 follow-up statements
590
WGUS84 KEWX 231032
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
532 AM CDT Sun Sep 23 2018
...The flood warning continues for the following rivers in Texas...
Devils River At Pafford Crossing nr Comstock Affecting Val Verde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC465-240431-
/O.EXT.KEWX.FL.W.0059.180923T1031Z-180924T1342Z/
/CMKT2.2.ER.180923T0942Z.180923T1200Z.180924T0142Z.NO/
532 AM CDT Sun Sep 23 2018
The flood warning continues for
the Devils River At Pafford Crossing nr Comstock.
* At 5:15 AM Sunday the stage was 5.1 feet.
* Flood stage is 5.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 6.3 feet by this morning.
The river will fall below flood stage this evening.
* Impact...At 6.0 feet...(1.8 meters), Moderate lowland flooding over 1/4 mile
wide covers the right bank to the canyon walls. The turbulent flow can wash
motorists, campers, and equipment downstream from Pafford Crossing to Amistad
Reservoir. Livestock are cut off and potentially drowned below Juno to Amistad
Reservoir.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG DAY TIME Sun Mon Tue Wed Thu
Pafford Crossin 4 5 5.1 Sun 05 AM 6.3 4.0 2.9 2.8 2.8
&&
LAT...LON 2968 10103 2971 10095 2966 10089 2956 10092
2953 10100 2963 10097
$$201
WGUS84 KEWX 231608
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
1108 AM CDT Sun Sep 23 2018
...The flood warning is cancelled for the following rivers in Texas...
Devils River At Cauthorn Ranch Near Juno Affecting Val Verde County
Devils River At Pafford Crossing nr Comstock Affecting Val Verde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC465-231638-
/O.CAN.KEWX.FL.W.0056.000000T0000Z-180923T1654Z/
/JNXT2.2.ER.180922T1723Z.180922T1930Z.180923T0600Z.UU/
1108 AM CDT Sun Sep 23 2018
The flood warning is cancelled for
the Devils River At Cauthorn Ranch Near Juno.
* At 10:00 AM Sunday the stage was 6.4 feet (2.0 meters).
* Flood stage is 8.0 feet (2.4 meters).
* Fell below flood stage at 1:00 AM Sunday.
* Forecast...The river will continue to fall to 5.2 feet meters by tomorrow
morning.
* Impact...At 6.0 feet...(1.8 meters), Water begins to run over the road at many
Hwy 163 low crossings.
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Cauthorn Ranch N 7 8 6.4 Sun 10 AM 5.2 4.9 4.8 4.6 4.4
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG DAY TIME Mon Tue Wed Thu Fri
Cauthorn Ranch N 2 2 2.0 Sun 10 AM 1.6 1.5 1.5 1.4 1.3
&&
LAT...LON 3010 10115 3010 10107 3003 10114 2996 10110
2996 10118 3003 10122
$$
TXC465-231638-
/O.CAN.KEWX.FL.W.0059.000000T0000Z-180924T1342Z/
/CMKT2.1.ER.180923T0942Z.180923T1015Z.180923T1234Z.NO/
1108 AM CDT Sun Sep 23 2018
The flood warning is cancelled for
the Devils River At Pafford Crossing nr Comstock.
* At 10:15 AM Sunday the stage was 4.6 feet (1.4 meters).
* Flood stage is 5.0 feet (1.5 meters).
* Fell below flood stage at 7:34 AM Sunday.
* Forecast...The river will continue to fall to 3.0 feet meters by tomorrow
morning.
* Impact...At 5.0 feet...(1.5 meters), Minor lowland flooding one quarter mile
wide at Pafford Crossing covers most of the right bank. Turbulent flow above
Pafford Crossing to Amistad Reservoir can wash campers, automobiles, and
equipment downstream.
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Pafford Crossing 4 5 4.6 Sun 10 AM 3.0 2.9 2.9 2.8 2.8
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG DAY TIME Mon Tue Wed Thu Fri
Pafford Crossing 1 2 1.4 Sun 10 AM 0.9 0.9 0.9 0.9 0.9
&&
LAT...LON 2968 10103 2971 10095 2966 10089 2956 10092
2953 10100 2963 10097
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 23, 12:44 AM CDT, 10 minutes earlier.
Area forecast discussion, Sep 23, 12:44 AM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1244 AM CDT Sun Sep 23 2018 .AVIATION... At KAUS/KSAT/KSSF, low end VFR CIGs fall to MVFR overnight by 23/10Z as airmass cools. CIGs rise to low end VFR Sunday afternoon with some mixing, then fall back to MVFR Sunday night as airmass cools again. NW winds around 5 KTs turn to N 5 to 10 KTs Sunday, then become VRBL less than 5 KTs Sunday night. Patchy -RA/DZ is possible due to weak isentropic lift, however any impacts will not change flight categories. At KDRT, VFR CIGs mix to VFR SCT level Sunday. Light winds become NW 7 to 11 KTs Sunday, then NE less than 6 KTs Sunday night. && .PREV DISCUSSION... /ISSUED 316 PM CDT Sat Sep 22 2018/ SHORT TERM (Tonight through Sunday Night)... Shower activity came to an end early this afternoon across the far southeast part of South Central Texas. Cloud coverage has prevailed to keep high temperatures in the upper 60s across the Hill Country and low to mid 70s elsewhere. Not expecting rain for the rest of this afternoon into Sunday morning with the exception of light echos across the northern part of the Hill Country late tonight as a mid level disturbance remains over the eastern half of the area. With a relative dry airmass moving into the area from the northwest tonight, expect overnight lows to get into the lows 60s and mid to upper 60s for areas along and east of Interstate 35. Clouds will linger around for most of South Central Texas on Sunday with some clearing across the Rio Grande Plains during the afternoon period. Highs will be around the mid 70s to mid 80s. LONG TERM (Monday through Saturday)... Not a whole lot of activity Sunday into Monday with only isolated showers and thunderstorms expected across the eastern half of South Central Texas as a mid to upper level disturbance moves over the region. Similar conditions are expected for Tuesday with activity becoming scattered across the Coastal Plains and far southeast counties of the area. By Wednesday, rain chances increase across the entire area as a long-wave upper level disturbance moves from the four corners region into west Texas and a cold front moves into the Hill Country. This set up could bring scattered to numerous showers and thunderstorms across the area especially Wednesday evening into Thursday morning. The area remains unstable on Thursday with rain chances focused over the Rio Grande and over the eastern half on Friday. Drier conditions are expected for Saturday as an upper level high builds across the northern Gulf. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 70 87 71 90 72 / - 20 10 20 20 Austin Bergstrom Intl Airport 69 87 71 90 72 / - 20 10 30 20 New Braunfels Muni Airport 69 89 71 89 72 / - 20 10 20 30 Burnet Muni Airport 67 84 69 87 70 / 10 20 - 20 10 Del Rio Intl Airport 68 89 70 91 73 / 0 0 0 0 10 Georgetown Muni Airport 68 84 70 89 71 / 10 20 10 30 10 Hondo Muni Airport 69 87 70 89 72 / - 10 - 10 20 San Marcos Muni Airport 69 87 71 90 72 / - 20 10 20 30 La Grange - Fayette Regional 71 89 72 89 73 / 10 20 20 40 40 San Antonio Intl Airport 70 87 71 90 73 / 0 20 10 20 20 Stinson Muni Airport 71 88 72 90 74 / 10 10 10 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...04 Synoptic/Grids...Runyen
Hazardous weather outlook, Sep 22, 8:33 AM CDT, 16 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 833 AM CDT Sat Sep 22 2018 TXZ171>173-183>194-202>209-217>225-228-231345- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 833 AM CDT Sat Sep 22 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Showers and thunderstorms will continue through the middle of the morning. This may add to runoff keeping rivers and streams in flood. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... While spotter activation is not anticipated, any reports of heavy rainfall or flooding are appreciated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 5:29 AM CDT | River Flood Warning | EWX | Llano | 6 hr |
| Sep 23, 1:58 PM CDT | River Flood Warning | EWX | Val Verde | 35 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.